Post # 1
So I had my annual visit with my GYN and we were discussing how I am responding to Yaz. I’ve been on Yaz for 3 years. Over that course of three years my energy levels have significantly decreased, I’ve gained 10 pounds, I have completely zero sex drive, and as of late I have been getting massive headaches.
My doc suggested taking my off the Yaz (enter panic attack because my skin is beautiful on it). I kinda winced when we talked and also informed him that I am getting married in September and a baby definitely won’t fit into my dress with me. All joking aside… He talked with me about a non-estrogen BCP. He said that the side effects I’m experiencing could be from the combo of hormones in the Yaz and he feels that the non-estrogen (Nor-QD to be exact) will decrease the side effects.
I’ve ruled out vision and any possible serious brain conditions for the headaches. Are any other bees on/have taken the non-estrogen birth controls? What side effects have you experienced? I know the time schedule is a lot more stringent. I just want any info from real people that I can get!
Post # 4
I haven’t taken progesterone-only pills (POPs) but have heard from some women who love them and don’t have the same side effects like they had from other pills. The one downside is that with the POPs you have to pretty much take at the exact same time every day. If you miss even by an hour, it is best to use a back-up method (male or female condom) or abstain for 7 days.
Post # 5
It looks like Nor-QD is a progestin-only pill or “mini-pill”. I’ve never been on the mini-pill myself, but from what I know you have to be very diligent with it. It must be taken at the exact same time every day or else spotting becomes very likely and the effectiveness can decrease. Here’s some information from the Mayo Clinic: http://www.mayoclinic.com/health/minipill/MY00991
I’m sorry to hear you’re experiencing side effects from the Yaz. I took that pill at one time and it made me crazy (really emotional) and I got spotting and a lowered libido, so I know how you feel, dealing with side effects. Have you tried other BCPs with estrogen in them? Different pills have different combinations of chemicals, and a different combination may work for you. If all else fails, there are always other nonhormonal methods like the copper IUD, condoms, and fertility awareness methods.
Post # 6
After experiencing migraine auras I was taken off regular BC to progesterone only pills. I’ve been on them for over a year and my acne has gotten worse, but headaches better.
As the PP said, you have to be extra careful with these pills and absolutely must take it at the same time every day! Also you may release an egg, even if you take it perfectly.
Because my Fiance and I are long-distance, we don’t have sex often enough for me to be super concerned that we will get pregnant before the wedding! I’m super paranoid about though, and insist we have a second method until we’re married (withdrawl or condoms).
I have also been on a tri-hormonal BC pill before a c ouple years ago and they made me crazy emotional!!
Hope this helps!
Post # 7
I was on Loestrin for 11 years. It’s low estrogen (like it sounds). My sex drive was a bit low, but no weight gain and great skin… The generic was Kariva.
Post # 8
Does this also include synthetic estrogen? I was reading the newest issue of Cosmo and there was an ad for a new pill in the magazine called Natazia. I have no experience with it, but I’m sure you can find more information online.
Post # 9
I developed a blood clot from non-estrogen pills….
Post # 10
Are you open to a form other than hormonal? We use FAM and I love it! It’s free, non-hormonal, better for you and the environment, I know exactly whats going on with my cycle every day, and can pre-medicate because I always know exactly when my period is going to start. If I did have an issue with reproductive system, I’d know about it straight away too. It’s essentially very empowering and freeing.
Post # 11
When I was nursing, I took the non-estrogen pills. I had to be super careful-exact same time everyday. I did find they were much easier to tolerate than Yaz which I also took for several years.
Post # 12
@RayRayFurious: Yes, this is a combination medication containing estrogen.
@spitfire229: One of the main reasons a lot of women don’t take progestin only BC is because it requires strict compliance. The recommendation is: Administer at the same time each day. When used for the prevention of pregnancy, a back up method of contraception should be used for 48 hours if dose is missed or taken ≥3 hours late. There is also a higher incidence of break through bleeding (which can be really light or as much as a regular period). Headaches have also been noted with this medication as well as weight gain/loss (basically depending on the person). If your doctor feels this may be a good option for you based on your medical history, I would take his advice or continue this conversation with him.
Post # 13
@Birdie Love: This is true– I know two ladies who have gotten pregnant while on the low-dose pill. So, if you decide to take it– be extra (extra) careful!
Post # 14
So I started the generic version of Nor-QD (Camila) about 3 weeks ago today. I have actually noticed a difference in my mood and energy levels, which is awesome, as well as an increase in sex drive.
My ONLY qualm with this pill at this point is the timing. I got a flat tire on Monday on my way home from work. I changed the tire and drove my last 2 miles home. Unfortunately, I was an hour late taking the pill, and started a period immediately after taking it. It is now Sunday, and I am still spotting.
@Sunflower–girl: How did you know you got a blood clot? What do you do when you get a clot? I am particularly concerned about this. I have been on BCP since I was 13, I am now 24. I have pretty poor circulation in my legs and tend to be cold all the time, bruise easily, etc. I have been checked for anemia, and it really just comes to poor circulation, which doesn’t help with blood clotting
Thanks to the other bees who responded to this post. It’s always nice to hear others’ experiences, especially with something like birth control.
Post # 15
@vanilla frosting: I had pain in my calf and it was as hard as could be. My leg would get “tired” from walking. I teach aerobics so I just figured I pulled a muscle and it wasn’t getting better because I wasn’t resting. What finally made me call the doctor was that my foot started swelling. She called the ER and told them I was on the way. My clot was from calf to pelvis at that point. I was only on the pills for about 6 months when this happened.
I was on Coumadin for 6 months but now I thin my blood via natural herbs. I also give blood every 60 days. Feel free to PM me at any time.